View Full Version : Nizoral, hair shedding, itchy scalp, small white flakes etc.

09-15-2014, 04:05 PM
Hey everyone, I'd like to share with you a bit about me and see if you can help me a little.

I'm 29, I started to lose my hair (or that's when I noticed it) at 27. It was right around the time my father died coincidentally.

I've been on propecia ever since, which restored a lot of the hair I shed in the summer of 2012. Currently, I am a Norwood 1.5.

I did not lose any hair since I started propecia, had some decent growth, hairline stopped receding but my hair never returned to the thickness I had before I started shedding in 2012.

My doctor prescribed me nizarol (2%) back in 2012, it's been helpful then but I kept using it even when I wasn't sure I needed it anymore.

I made the terrible mistake around June/July of this year and increased the frequency of using it. I did this because I developed what I perceived as dandruff at the time.

The truth was that Nizoral (and my hair regimen in general) was drying my scalp which was causing the small white dry flakes (which are often mistake for real dandruff).

I've had an itchy scalp ever since. I am not 100% sure it is Nizoral, but the reason I believe it is is because even the sides and the back of my head/neck itch and so do my ears. All areas were affected by my applying nizoral for a few minutes.

I began being alarmed though when I started losing hair again, from all over the top of the head, diffuse loss of volume but the hairline is relatively unchanged. I'm starting to get scared because it hasn't stopped yet. My scalp still itches/tingles, I still have the "dandruff" and still shedding albeit mildy. All of these are listed as side effects of Nizoral.

Yet I'm wondering is this still the Nizoral (last time I used it was early july)? Or should I question the efficacy of propecia and this is MPB again? If it is indeed nizoral, how long until the side effects subside completely? And when will it grow back?

I have a lot of small hairs popping up, so there is definitely some growth, but itching is so damn annoying. I associate the itchy/tingling/burning sensation with hairloss because that was the sensation I got when I first started shedding but I'm hoping this is just temporary from the Nizoral and not the revenge of MPB.

Please, any help or advice on what I can do is greatly appreciated.

09-19-2014, 05:56 PM
Bump in the name of JEEZUS.

09-20-2014, 03:44 AM
Use regenepure DR and NT, that nizoral is harsh stuff, regenepure contains keto I found it to be the best and I use it daily. I tried a lot of shampoos, I use Revita morning and regenepure at night, seriously these two are the best keto shampoo. I prefer regenepure more than Revita, although Revita is cheaper if you buy 1 litre bottle.

09-23-2014, 12:49 AM
Thanks for the tip but my main concern now is to stop the itching :(

09-23-2014, 06:39 AM
I would first switch to regenepure it has muh better ingredients to calm the scalp, also try coconut oil left in over night to moisture the scalp.

09-24-2014, 07:47 PM
Bump in the name of JEEZUS.

10-08-2014, 03:04 PM
Regenepure and Revita! If dandruff flakes are evident these will help calm the scalp. Then you might be able to determine if the sensation is from a shedding period.

10-09-2014, 09:52 AM
i'm in the same situation buddy. dont know what to do because i'm still losing dandruff and nizoral makes me all dizzy, but regenpure seems good so i might try it.
never heard of cocunut oil tho!

10-10-2014, 02:46 PM
Nizoral did cause itching on me too. I was on propecia for almost six years until about a year ago I stopped cuz I didn't like w the side effects and it seemed like it stopped. Im now issuing a spray made from secret family remedies. My hair stopped shedding and hair line is being restored. Before i reveal it, I want to do little more testing, but I do want to help everyone out. I too know how it feels

10-12-2014, 07:15 AM
@hairtea well anything helps :)